Alert archive / Florida / Gale Warnings in 2013

Gale Warning 1, NWS Miami, FL

November 4, 2013

NWS Miami, FL issued this gale warning at Nov 4, 2013, 3:09 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2013, 3:09 PM EST (20:09 UTC)
Expired
Nov 5, 2013, 4:27 AM EST
In force
13 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WHUS72 KMFL 042009
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EST MON NOV 4 2013

AMZ630-650-651-670-671-051800-
/O.UPG.KMFL.SC.Y.0024.000000T0000Z-131106T1800Z/
/O.NEW.KMFL.GL.W.0001.131104T2009Z-131105T1800Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
309 PM EST MON NOV 4 2013

...GALE WARNING IN EFFECT UNTIL 1 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 1 PM EST TUESDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND WAVES: NORTHEAST WINDS OF 25 TO 30 KNOTS WITH FREQUENT
  GUSTS TO NEAR 35 KNOTS WILL PREVAIL. SEAS OF 6 TO 8 FEET THROUGH
  TONIGHT WILL BUILD TO 8 TO 11 FEET BY EARLY TUESDAY MORNING AND
  CONTINUE INTO WEDNESDAY. SEAS IN AND NEAR THE GULF STREAM WILL
  BE IN EXCESS OF 11 FEET BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ610-GMZ656-657-676-051800-
/O.CON.KMFL.SC.Y.0024.000000T0000Z-131106T1800Z/
LAKE OKEECHOBEE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
309 PM EST MON NOV 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY. 

* WINDS AND WAVES: NORTHEAST WINDS OF 20 TO 25 KNOTS WILL 
  PREVAIL. SEAS OF 6 TO 7 FEET WILL BE POSSIBLE OVERNIGHT 
  TONIGHT AND INTO EARLY TUESDAY MORNING ACROSS THE OFFSHORE 
  GULF WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
055 
WHUS72 KMFL 050927
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
427 AM EST TUE NOV 5 2013

AMZ630-650-651-670-671-052100-
/O.CAN.KMFL.GL.W.0001.000000T0000Z-131105T1800Z/
/O.EXA.KMFL.SC.Y.0024.000000T0000Z-131106T1800Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
427 AM EST TUE NOV 5 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND WAVES: NORTHEAST WINDS OF 20 TO 30 KNOTS WILL PREVAIL.
  SEAS OF UP TO 11 FEET ARE FORECAST TODAY INTO TONIGHT, THEN
  SUBSIDING TO 7 TO 9 FEET ON WEDNESDAY. HIGHEST SEAS WILL BE IN
  THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ610-GMZ656-657-676-052100-
/O.CON.KMFL.SC.Y.0024.000000T0000Z-131106T1800Z/
LAKE OKEECHOBEE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
427 AM EST TUE NOV 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY. 

* WINDS AND WAVES: NORTHEAST WINDS OF AROUND 25 KNOTS WILL PREVAIL.
  SEAS OF 6 TO 7 FEET ARE EXPECTED ACROSS THE OFFSHORE GULF
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this gale warning went out at Nov 4, 3:09 PM EST, 0 minutes earlier.

Area forecast discussion, Nov 4, 3:09 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EST MON NOV 4 2013

...GALE WARNING IN EFFECT FOR ATLANTIC AND BISCAYNE BAY WATERS TONIGHT...
...WIND ADVISORY IN EFFECT FOR EAST COASTAL AREAS TONIGHT...

.SHORT TERM...
STRONG HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL
REMAIN NEARLY STATIONARY TONIGHT INTO TUESDAY...AS WEAK LOW PRESSURE
REMAINS NEARLY STATIONARY OVER THE CARIBBEAN SEA. THIS WILL ALLOW
FOR THE PRESSURE GRADIENT TO CONTINUE TO TIGHTEN AND ALLOW FOR THE
WIND SPEEDS TO CONTINUE TO INCREASE TONIGHT INTO TUESDAY MORNING.
THE WIND SPEEDS OVER THE EAST COAST COULD EVEN GET INTO THE 25 TO
30 MPH, WITH GUSTS UP TO 35 MPH DURING THIS TIME. THEREFORE...A
WIND ADVISORY WILL BE ISSUED FOR THE EAST COAST OF SOUTH FLORIDA
FOR TONIGHT INTO WEDNESDAY MORNING.

WITH THE VERY STRONG WINDS OVER SOUTH FLORIDA TONIGHT INTO TUESDAY
MORNING...SCATTERED SHOWERS SHOULD CONTINUE TO DEVELOP OVER THE
ATLANTIC WATERS AND WORK INTO THE EAST COAST METRO AREAS BEFORE
SLOWLY DISSIPATING OVER THE INTERIOR AND WEST COAST METRO AREAS.
THEREFORE...THE POPS WILL BE RAISED INTO THE SCATTERED COVERAGE
OVER THE EAST COAST METRO AREAS AND INTO THE ISOLATED COVERAGE
OVER REST OF SOUTH FLORIDA FOR TONIGHT INTO TUESDAY.

THERE COULD ALSO BE A FEW THUNDERSTORMS OVER THE ATLANTIC WATERS
TONIGHT INTO TUESDAY...DUE TO THE WARM GULF STREAM AND THE
UNSTABLE ATMOSPHERE. THEREFORE...THUNDER WORDING WILL BE ADDED FOR
THE ATLANTIC WATERS FOR TONIGHT INTO TUESDAY.

THE PRESSURE GRADIENT WILL THEN START TO RELAX OVER SOUTH FLORIDA
TUESDAY NIGHT INTO WEDNESDAY...AS THE HIGH BEGINS TO SLOWLY WEAKEN
OVER THE SOUTHEASTERN UNITED STATES...AND THE WEAK LOW MOVES WEST
TOWARDS THE YUCATAN PENINSULA. THIS WILL ALLOW FOR THE EAST
NORTHEAST WINDS OVER SOUTH FLORIDA TO SLOWLY RELAX TUESDAY NIGHT
INTO WEDNESDAY....AND ALLOW FOR THE SHOWERS TO SLOWLY DIMINISH
OVER THE AREA. SO WILL SHOW A DECREASE IN POPS AND WIND SPEEDS
OVER SOUTH FLORIDA TUESDAY NIGHT INTO WEDNESDAY.

.LONG TERM...
THE LONG RANGE MODELS ARE STILL SHOWING THE HIGH OVER THE
SOUTHEASTERN UNITED STATES TO WEAKEN WHILE MOVING EAST INTO THE
WESTERN ATLANTIC WATERS BY THE WEEKEND. THIS IN TURN WILL ALLOW
FOR A COLD FRONT OVER THE CENTRAL UNITED STATES TO MOVE SOUTHEAST
AND STALL OVER CENTRAL FLORIDA BY THE WEEKEND. SO THE WIND FLOW
WILL REMAIN EASTERLY THIS WEEKEND...BUT WITH SPEEDS AT 10 MPH OR
LESS. THERE COULD STILL BE A FEW SHOWERS OVER SOUTH FLORIDA THIS
WEEKEND DUE TO THE NEAR-BY COLD FRONT. THEREFORE...THE SLIGHT
CHANCE OF POPS WILL REMAIN IN PLACE OVER SOUTH FLORIDA FOR THIS
WEEKEND.

&&

.MARINE...
THE WINDS OVER THE ATLANTIC AND BISCAYNE BAY WATERS WILL CONTINUE
INCREASE TONIGHT INTO TUESDAY MORNING TO 25 TO 30 KNOTS WITH GUSTS
UP TO AT LEAST 35 KNOTS. SO WILL BE UPGRADING THE SCA TO A GALE
WARNING FOR THE ATLANTIC AND BISCAYNE BAY WATERS FOR TONIGHT INTO
TUESDAY MORNING. REST OF SOUTH FLORIDA WATERS WILL SEE WINDS IN
THE 20 TO 25 KNOTS RANGE WITH OCCASIONAL GUSTS UP TO 30 KNOTS. SO
WILL KEEP A SCA UP FOR REST OF SOUTH FLORIDA WATERS FOR TONIGHT
INTO TUESDAY WITH SAYING SOME GUSTS TO GALE FORCE.

THE SEAS WILL ALSO BE 9 TO 12 FEET IN THE ATLANTIC WATERS TONIGHT
WITH THE GULF WATERS BEING 2 TO 4 FEET NEAR-SHORE TO 5 TO 7 FEET
OFFSHORE.

THIS WILL ALSO ALLOW FOR THE CONTINUATION OF THE RIP CURRENTS
AND MINOR COASTAL FLOODING ALONG THE EAST COAST BEACHES OF SOUTH
FLORIDA TONIGHT INTO TUESDAY. SO WILL CONTINUE THE THREAT OF HIGH
RISK OF RIP CURRENTS AND THE COASTAL FLOOD STATEMENT FOR THE EAST
COAST BEACHES OF SOUTH FLORIDA THROUGH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  77  83  77 / 20 40 30 20
FORT LAUDERDALE  81  79  83  79 / 30 40 30 20
MIAMI            82  78  84  78 / 20 40 30 20
NAPLES           84  70  88  71 / 10 20 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK THROUGH WEDNESDAY AFTERNOON FOR COASTAL BROWARD-
     COASTAL MIAMI DADE-COASTAL PALM BEACH.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST TUESDAY FOR
     COASTAL BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 1 PM EST WEDNESDAY FOR LAKE
     OKEECHOBEE.

     GALE WARNING UNTIL 1 PM EST TUESDAY FOR BISCAYNE BAY-COASTAL
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
     COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM EST WEDNESDAY FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
     WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
     GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
     FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...84/AK
Hazardous weather outlook, Nov 4, 4:49 AM EST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
449 AM EST MON NOV 4 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050900-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
449 AM EST MON NOV 4 2013

...HAZARDOUS MARINE CONDITIONS THROUGH EARLY WEDNESDAY...
...HIGH RISK OF RIP CURRENTS AND MINOR TIDAL FLOODING POSSIBLE ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC
BEACHES. STRONG RIP CURRENTS ARE LIKELY. SWIMMING IS NOT RECOMMENDED.

FLOODING: MINOR STREET FLOODING IS POSSIBLE AROUND HIGH TIDE AT
THE TYPICAL SUSCEPTIBLE LOCALES ON THE BAY SIDE OF THE BARRIER
ISLANDS OF THE ATLANTIC COAST. HIGH TIDE WILL OCCUR DURING THE MID
MORNING AND MID EVENING HOURS.

WIND: SUSTAINED WINDS ACROSS THE LOCAL WATERS WILL BE AS HIGH AS
25 KNOTS. ISOLATED SHOWERS COULD PRODUCE WIND GUSTS OF 35 TO 40
KNOTS OVER THE ATLANTIC AND EAST COASTAL LOCALES, ESPECIALLY
TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL SOUTH FLORIDA
MARINE AREAS.

WAVES: SEAS WILL BUILD TO 9 TO 11 FEET OVER THE ATLANTIC AND NEAR
7 FEET OVER THE OFFSHORE GULF WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR ALL SOUTH
FLORIDA MARINE AREAS THROUGH WEDNESDAY AFTERNOON AS WINDS WILL
CONTINUE TO BE STRONG. THIS WILL GENERATE ROUGH SURF, STRONG RIP
CURRENTS, AND BEACH EROSION ALONG THE ATLANTIC COAST. MINOR TIDAL
FLOODING WILL CONTINUE TO BE POSSIBLE ON THE BAY SIDE OF THE
BARRIER ISLANDS OF THE ATLANTIC COAST THROUGH TUESDAY, POSSIBLY
INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 4:06 AM ESTCoastal Flood StatementMFLBroward, Miami-Dade, Palm Beach39 hr
Nov 4, 3:15 PM ESTWind AdvisoryMFLBroward, Miami-Dade, Palm Beach9 hr

Nearby

Gale Warnings in Florida, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.